MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7035M-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, the most probable root cause is user error: installing the implant too deep.Part number, lot number, manufacturing date, expiration date and gtin: 1st (superior): ifuse-3d implant, p/n 7040m-90, lot# 2694441, mfd.11/19/19, exp.2024-11-19, gtin (b)(4).2nd (middle): ifuse-3d implant, p/n 7045m-90, lot# 2717671, mfd.12/17/19, exp.2024-12-17, gtin (b)(4).3rd (inferior): ifuse-3d implant, p/n 7035m-90, lot# 2717651, mfd.12/17/19, exp.2024-12-17, gtin (b)(4).
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2020 where three implants were installed.The patient had si joint pain relief but later reported left side radicular pain symptoms.The surgeon determined that the inferior positioned implant had pushed bone fragments into the si nerve root causing radicular pain.In (b)(6) 2020, the surgeon performed a revision procedure where he removed the inferior positioned implant and installed a new implant of the same type adjacent to the explant void.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara, ca
MDR Report Key10336342
Report Number3007700286-2020-00060
Device Sequence Number17008982
Product Code OUR
UDI-Device Identifier00851085007305
UDI-Public00851085007305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model Number7035M-90
Device Lot Number2717651
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR